Alert archive / North Dakota / Heavy Snow Warnings in 2007

Heavy Snow Warning 2, NWS Grand Forks, ND

March 15, 20076 counties in Minnesota; 8 counties in North Dakota

NWS Grand Forks, ND issued this heavy snow warning at Mar 15, 2007, 6:09 AM CDT for 6 counties in Minnesota; 8 counties in North Dakota. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2007, 6:09 AM CDT (11:09 UTC)
Expired
Mar 15, 2007, 3:54 PM CDT
In force
10 hr
Issued by
NWS Grand Forks, ND

Counties Beltrami County, MN, Clearwater County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 11.2 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1580 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFGF 151109
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
609 AM CDT THU MAR 15 2007

...SNOW RETURNS TO THE AREA...

.SNOW WILL CONTINUE TO FALL ACROSS NORTHEAST NORTH DAKOTA AND THE
NORTHERN RED RIVER VALLEY TODAY. THIS SNOW IS IN RESPONSE TO AN
AREA OF LOW PRESSURE AND AN UPPER LEVEL DISTURBANCE WHICH WILL
CROSS THE NORTHERN PLAINS TODAY. THIS SNOW WILL FALL DURING THE
MORNING COMMUTE AND MAKE ROADS SLIPPERY. MAKE SURE TO PLAN A
LITTLE EXTRA TIME IF TRAVELLING TODAY.

NDZ006-014-015-152100-
/O.UPG.KFGF.SN.Y.0001.000000T0000Z-070315T2100Z/
/O.NEW.KFGF.HS.W.0002.070315T1109Z-070315T2100Z/
TOWNER-BENSON-RAMSEY-
INCLUDING THE CITIES OF...CANDO...MADDOCK...LEEDS...DEVILS LAKE
609 AM CDT THU MAR 15 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON.
THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

THREE TO FIVE INCHES OF SNOW HAS ALREADY FALLEN ACROSS THE ROCK
LAKE...CANDO...STARKWEATHER AND LEEDS AREAS. MORE SNOW IS MOVING
TOWARD THESE AREAS...WHICH SHOULD PUSH SNOW TOTALS INTO THE 6 TO
7 INCH RANGE. GUSTY WINDS WILL ALSO PRODUCE SOME DRIFTING SNOW IN
OPEN COUNTRY. USE CAUTION IF TRAVELLING THIS MORNING NORTH AND
WEST OF DEVILS LAKE.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

NDZ028>030-152100-
/O.EXA.KFGF.SN.Y.0001.000000T0000Z-070315T2100Z/
GRIGGS-STEELE-TRAILL-
INCLUDING THE CITIES OF...COOPERSTOWN...FINLEY...MAYVILLE
609 AM CDT THU MAR 15 2007

...SNOW ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

TWO TO FOUR INCHES OF SNOW...WITH ISOLATED FIVE INCH AMOUNTS...
IS EXPECTED TODAY ACROSS THE BINFORD...FINLEY SHARON AND HATTON
AREAS. GUSTY WINDS MAY ALSO CAUSE SOME DRIFTING SNOW IN OPEN
AREAS. USE CAUTION IF TRAVELLING THIS MORNING...CONDITIONS WILL BE
SLIPPERY DUE TO THE SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MNZ001-004-007-NDZ007-008-016-024-026-027-054-152100-
/O.CON.KFGF.SN.Y.0001.000000T0000Z-070315T2100Z/
WEST POLK-KITTSON-WEST MARSHALL-CAVALIER-PEMBINA-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...WARREN...LANGDON...CAVALIER...GRAFTON...NEW ROCKFORD...
LAKOTA...GRAND FORKS...ADAMS
609 AM CDT THU MAR 15 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

TWO TO FOUR INCHES OF SNOW...WITH ISOLATED FIVE INCH AMOUNTS...
IS EXPECTED TODAY ACROSS THE NEW ROCKFORD...LAKOTA...LARIMORE...
GRAFTON AND LANGDON AREAS. GUSTY WINDS MAY ALSO CAUSE SOME
DRIFTING SNOW IN OPEN AREAS. USE CAUTION IF TRAVELLING THIS
MORNING...CONDITIONS WILL BE SLIPPERY DUE TO THE SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

GODON
4 follow-up statements
000 
WWUS43 KFGF 151412
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
912 AM CDT THU MAR 15 2007

...SNOW RETURNS TO THE AREA...

.SNOW WILL CONTINUE TO FALL ACROSS NORTHEAST NORTH DAKOTA AND THE
NORTHERN RED RIVER VALLEY TODAY. THIS SNOW IS IN RESPONSE TO AN
AREA OF LOW PRESSURE AND AN UPPER LEVEL DISTURBANCE WHICH WILL
CROSS THE NORTHERN PLAINS TODAY. THIS SNOW WILL FALL DURING THE
MORNING COMMUTE AND MAKE ROADS SLIPPERY. MAKE SURE TO PLAN A
LITTLE EXTRA TIME IF TRAVELING TODAY.

MNZ001-007-NDZ007-016-024-026-027-054-152100-
/O.UPG.KFGF.SN.Y.0001.000000T0000Z-070315T2100Z/
/O.EXA.KFGF.HS.W.0002.000000T0000Z-070315T2100Z/
WEST POLK-WEST MARSHALL-CAVALIER-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...WARREN...
LANGDON...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...ADAMS
912 AM CDT THU MAR 15 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON.
THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

SIX TO EIGHT INCHES OF SNOW ARE EXPECTED TO FALL BY MID AFTERNOON
ACROSS THE GRAFTON...GRAND FORKS AND CROOKSTON AREAS. VISIBILITIES
MAY BE REDUCED TO ONE QUARTER MILE OR LESS IN THE HEAVIER SNOW
SHOWERS. GUSTY WINDS MAY ALSO CAUSE SOME DRIFTING SNOW IN OPEN
AREAS. USE CAUTION IF TRAVELING THIS MORNING...CONDITIONS WILL BE
SLIPPERY DUE TO THE SNOW.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

NDZ006-014-015-152100-
/O.CON.KFGF.HS.W.0002.000000T0000Z-070315T2100Z/
TOWNER-BENSON-RAMSEY-
INCLUDING THE CITIES OF...CANDO...MADDOCK...LEEDS...DEVILS LAKE
912 AM CDT THU MAR 15 2007

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

TOTALS SNOW AMOUNTS OF SIX TO 8 INCHES OF SNOW ARE POSSIBLE THIS
AFTERNOON ACROSS THE ROCK LAKE...CANDO...STARKWEATHER AND LEEDS
AREAS. VISIBILITIES MAY BE REDUCED TO LESS THAN ONE QUARTER MILE AT
TIMES IN THE HEAVIER SNOW SHOWERS. GUSTY WINDS WILL ALSO PRODUCE
SOME DRIFTING SNOW IN OPEN COUNTRY. USE CAUTION IF TRAVELING THIS
MORNING NORTH AND WEST OF DEVILS LAKE.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MNZ002-008-009-013>017-022>024-027-028-160000-
/O.EXB.KFGF.SN.Y.0001.000000T0000Z-070316T0000Z/
NORMAN-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
WEST BECKER-EAST BECKER-
INCLUDING THE CITIES OF...HALSTAD...NEWFOLDEN...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...
MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE
912 AM CDT THU MAR 15 2007

...SNOW ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

TWO TO FOUR INCHES OF SNOW...WITH ISOLATED FIVE INCH AMOUNTS...
IS EXPECTED TODAY ACROSS THE FOSSTON...BEMIDJI AND DETROIT LAKES AREAS.
GUSTY WINDS MAY ALSO CAUSE SOME DRIFTING SNOW IN OPEN AREAS.
VISIBILITIES MAY BE REDUCED TO LESS THAN ONE HALF MILE AT TIMES IN
THE HEAVIER SNOW SHOWERS. USE CAUTION IF TRAVELING THIS
MORNING...CONDITIONS WILL BE SLIPPERY DUE TO THE SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MNZ004-NDZ008-028>030-152100-
/O.CON.KFGF.SN.Y.0001.000000T0000Z-070315T2100Z/
KITTSON-PEMBINA-GRIGGS-STEELE-TRAILL-
INCLUDING THE CITIES OF...HALLOCK...CAVALIER...COOPERSTOWN...
FINLEY...MAYVILLE
912 AM CDT THU MAR 15 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

TWO TO FOUR INCHES OF SNOW...WITH ISOLATED FIVE INCH AMOUNTS...
CAN BE EXPECTED INTO THE AFTERNOON HOURS. GUSTY WINDS MAY ALSO
CAUSE SOME DRIFTING SNOW IN OPEN AREAS. VISIBILITIES MAY BE
REDUCED TO LESS THAN ONE HALF MILE AT TIMES IN THE HEAVIER SNOW
SHOWERS. USE CAUTION IF TRAVELING THIS MORNING...CONDITIONS WILL
BE SLIPPERY DUE TO THE SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$


BRAMER
000 
WWUS43 KFGF 151741
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1241 PM CDT THU MAR 15 2007

...SNOW RETURNS TO THE AREA...

.SNOW WILL CONTINUE TO FALL ACROSS NORTHEAST NORTH DAKOTA AND THE
NORTHERN RED RIVER VALLEY TODAY. THIS SNOW IS IN RESPONSE TO AN
AREA OF LOW PRESSURE AND AN UPPER LEVEL DISTURBANCE WHICH WILL
CROSS THE NORTHERN PLAINS TODAY. THIS SNOW WILL FALL DURING THE
MORNING COMMUTE AND MAKE ROADS SLIPPERY. MAKE SURE TO PLAN A
LITTLE EXTRA TIME IF TRAVELING TODAY.

MNZ008-009-013>017-152100-
/O.UPG.KFGF.SN.Y.0001.000000T0000Z-070316T0000Z/
/O.EXA.KFGF.HS.W.0002.000000T0000Z-070315T2100Z/
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-
INCLUDING THE CITIES OF...NEWFOLDEN...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI
1241 PM CDT THU MAR 15 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON.
THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

6 TO 7 INCHES OF TOTAL SNOW ACCUMULATION IS POSSIBLE BY LATE
AFTERNOON FOR THIEF RIVER FALLS EASTWARD INTO THE BEMIDJI AREA.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MNZ001-007-NDZ006-007-014>016-024-026-027-054-152100-
/O.CON.KFGF.HS.W.0002.000000T0000Z-070315T2100Z/
WEST POLK-WEST MARSHALL-TOWNER-CAVALIER-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...WARREN...
CANDO...LANGDON...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...ADAMS
1241 PM CDT THU MAR 15 2007

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

TOTALS SNOW AMOUNTS OF SIX TO 8 INCHES OF SNOW ARE POSSIBLE BY THIS
LATE AFTERNOON.VISIBILITIES MAY BE REDUCED TO LESS THAN ONE
QUARTER MILE AT TIMES IN THE HEAVIER SNOW SHOWERS. GUSTY WINDS
WILL ALSO PRODUCE SOME DRIFTING SNOW IN OPEN COUNTRY. SNOWFALL
WILL DECREASE FROM WEST TO EAST THROUGH THE AFTERNOON HOURS. USE
CAUTION IF TRAVELING THIS MORNING NORTH AND WEST OF DEVILS LAKE.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MNZ002-022>024-027-028-152100-
/O.EXT.KFGF.SN.Y.0001.000000T0000Z-070315T2100Z/
NORMAN-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-
INCLUDING THE CITIES OF...HALSTAD...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE
1241 PM CDT THU MAR 15 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON.

TWO TO FOUR INCHES OF SNOW...WITH ISOLATED FIVE INCH AMOUNTS...
IS EXPECTED TODAY ACROSS THE AREA THIS AFTERNOON. GUSTY WINDS MAY ALSO
CAUSE SOME DRIFTING SNOW IN OPEN AREAS. VISIBILITIES MAY BE
REDUCED TO LESS THAN ONE HALF MILE AT TIMES IN THE HEAVIER SNOW
SHOWERS. USE CAUTION IF TRAVELING THIS MORNING...CONDITIONS WILL
BE SLIPPERY DUE TO THE SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MNZ004-NDZ008-028>030-152100-
/O.CON.KFGF.SN.Y.0001.000000T0000Z-070315T2100Z/
KITTSON-PEMBINA-GRIGGS-STEELE-TRAILL-
INCLUDING THE CITIES OF...HALLOCK...CAVALIER...COOPERSTOWN...
FINLEY...MAYVILLE
1241 PM CDT THU MAR 15 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

TWO TO FOUR INCHES OF SNOW...WITH ISOLATED FIVE INCH AMOUNTS...
CAN BE EXPECTED THROUGH THE AFTERNOON HOURS. GUSTY WINDS MAY ALSO
CAUSE SOME DRIFTING SNOW IN OPEN AREAS. VISIBILITIES MAY BE
REDUCED TO LESS THAN ONE HALF MILE AT TIMES IN THE HEAVIER SNOW
SHOWERS. USE CAUTION IF TRAVELING THIS MORNING...CONDITIONS WILL
BE SLIPPERY DUE TO THE SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$


BRAMER
000 
WWUS43 KFGF 151746 CCA
WSWFGF

URGENT - WINTER WEATHER MESSAGE...CORRECTION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1241 PM CDT THU MAR 15 2007

...SNOW RETURNS TO THE AREA...

.SNOW WILL CONTINUE TO FALL ACROSS NORTHEAST NORTH DAKOTA AND THE
NORTHERN RED RIVER VALLEY TODAY. THIS SNOW IS IN RESPONSE TO AN
AREA OF LOW PRESSURE AND AN UPPER LEVEL DISTURBANCE WHICH WILL
CROSS THE NORTHERN PLAINS TODAY. THIS SNOW WILL FALL DURING THE
MORNING COMMUTE AND MAKE ROADS SLIPPERY. MAKE SURE TO PLAN A
LITTLE EXTRA TIME IF TRAVELING TODAY.

MNZ008-009-013>017-152100-
/O.UPG.KFGF.SN.Y.0001.000000T0000Z-070316T0000Z/
/O.EXA.KFGF.HS.W.0002.000000T0000Z-070315T2100Z/
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-
INCLUDING THE CITIES OF...NEWFOLDEN...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI
1241 PM CDT THU MAR 15 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON.
THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

6 TO 7 INCHES OF TOTAL SNOW ACCUMULATION IS POSSIBLE BY LATE
AFTERNOON FOR THIEF RIVER FALLS EASTWARD INTO THE BEMIDJI AREA.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MNZ001-007-NDZ006-007-014>016-024-026-027-054-152100-
/O.CON.KFGF.HS.W.0002.000000T0000Z-070315T2100Z/
WEST POLK-WEST MARSHALL-TOWNER-CAVALIER-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...WARREN...
CANDO...LANGDON...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...ADAMS
1241 PM CDT THU MAR 15 2007

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

TOTALS SNOW AMOUNTS OF SIX TO 8 INCHES OF SNOW ARE POSSIBLE BY LATE 
AFTERNOON. VISIBILITIES MAY BE REDUCED TO LESS THAN ONE QUARTER MILE 
AT TIMES IN THE HEAVIER SNOW SHOWERS. GUSTY WINDS WILL ALSO PRODUCE 
SOME DRIFTING SNOW IN OPEN COUNTRY. SNOWFALL WILL DECREASE FROM WEST 
TO EAST THROUGH THE AFTERNOON HOURS. USE CAUTION IF TRAVELING THIS 
MORNING NORTH AND WEST OF DEVILS LAKE.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MNZ002-022>024-027-028-152100-
/O.EXT.KFGF.SN.Y.0001.000000T0000Z-070315T2100Z/
NORMAN-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-
INCLUDING THE CITIES OF...HALSTAD...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE
1241 PM CDT THU MAR 15 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON.

TWO TO FOUR INCHES OF SNOW...WITH ISOLATED FIVE INCH AMOUNTS...IS 
EXPECTED TODAY ACROSS THE AREA THIS AFTERNOON. GUSTY WINDS MAY ALSO 
CAUSE SOME DRIFTING SNOW IN OPEN AREAS. VISIBILITIES MAY BE REDUCED 
TO LESS THAN ONE HALF MILE AT TIMES IN THE HEAVIER SNOW SHOWERS. USE 
CAUTION IF TRAVELING THIS MORNING...CONDITIONS WILL BE SLIPPERY DUE 
TO THE SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MNZ004-NDZ008-028>030-152100-
/O.CON.KFGF.SN.Y.0001.000000T0000Z-070315T2100Z/
KITTSON-PEMBINA-GRIGGS-STEELE-TRAILL-
INCLUDING THE CITIES OF...HALLOCK...CAVALIER...COOPERSTOWN...
FINLEY...MAYVILLE
1241 PM CDT THU MAR 15 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

TWO TO FOUR INCHES OF SNOW...WITH ISOLATED FIVE INCH AMOUNTS...
CAN BE EXPECTED THROUGH THE AFTERNOON HOURS. GUSTY WINDS MAY ALSO
CAUSE SOME DRIFTING SNOW IN OPEN AREAS. VISIBILITIES MAY BE
REDUCED TO LESS THAN ONE HALF MILE AT TIMES IN THE HEAVIER SNOW
SHOWERS. USE CAUTION IF TRAVELING THIS MORNING...CONDITIONS WILL
BE SLIPPERY DUE TO THE SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$


BRAMER
000 
WWUS43 KFGF 152054
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
354 PM CDT THU MAR 15 2007

...SNOW COMING TO AN END FROM WEST TO EAST...

.THE STRONG UPPER LEVEL DISTURBANCE WHICH BROUGHT A BAND OF HEAVY
SNOW ACROSS PORTIONS OF THE DEVILS LAKE BASIN...THE RED RIVER
VALLEY AND NORTHWESTERN MINNESOTA CONTINUES TO MOVE EAST OUT OF
THE AREA. AREAS OF SNOW WILL CONTINUE TO DECREASE IN COVERAGE AND
INTENSITY INTO THE EARLY EVENING.

MNZ001-007>009-013>017-NDZ006-007-014>016-024-026-027-054-152200-
/O.CAN.KFGF.HS.W.0002.000000T0000Z-070315T2100Z/
WEST POLK-WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-
CAVALIER-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...
ADAMS
354 PM CDT THU MAR 15 2007

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
HEAVY SNOW WARNING. 

THE SNOW HAS ENDED ACROSS THE AREA...THUS THE WARNING IS ALLOWED
TO EXPIRE. MAXIMUM SNOWFALL AMOUNTS IN THE WARNED AREA RANGED FROM
6 TO 8 INCHES.

$$

MNZ002-004-022>024-027-028-NDZ008-028>030-152200-
/O.CAN.KFGF.SN.Y.0001.000000T0000Z-070315T2100Z/
NORMAN-KITTSON-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-PEMBINA-GRIGGS-STEELE-TRAILL-
INCLUDING THE CITIES OF...HALSTAD...HALLOCK...MAHNOMEN...
LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE...
CAVALIER...COOPERSTOWN...FINLEY...MAYVILLE
354 PM CDT THU MAR 15 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
SNOW ADVISORY. 

AREAS OF SNOW WILL CONTINUE TO DECREASE IN INTENSITY INTO THE
EARLY EVENING. THUS...THE SNOW ADVISORY HAS BEEN ALLOWED TO
EXPIRE. SNOWFALL AMOUNTS IN THE ADVISORY AREA GENERALLY RANGED
FROM 2 TO 4 INCHES.  

$$

BRAMER

What forecasters said that day

The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this heavy snow warning went out at Mar 15, 6:04 AM CDT, 5 minutes earlier.

Area forecast discussion, Mar 15, 6:04 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
604 AM CDT THU MAR 15 2007

.UPDATE...GOT A COUPLE REPORTS OF SNOWFALL WHERE HEAVIEST RADAR
RETURNS HAVE BEEN. STARKWEATHER 4-5 INCHES...DEVILS LAKE 3-4
INCHES. CONSIDERING THESE REPORTS AND UPSTREAM RADAR INDICATING
ANOTHER 2-3 INCHES POSSIBLE WILL ISSUE HEAVY SNOW WARNING FOR
TOWNER...BENSON...AND RAMSEY COUNTIES. 06Z GFS/RUC INDICATING
ADDITIONAL 2-3 INCHES SO THIS SEEMS REASONABLE. WILL ALSO EXPAND
SNOW ADVISORY SOUTH ONE TIER OF COUNTIES. RADAR HAS CRASHED...BUT
BEFORE IT DID A HEAVIER AREA OF SNOWFALL WAS SETTING UP HERE SO
THINK 3-5 INCHES POSSIBLE. 06Z GFS/RUC ALSO INDICATES A BIT HIGHER
SNOWFALL TOTALS THIS AREA. FAR NE PORTION OF ADVISORY MAY RECEIVE
LESS SNOWFALL THAN PREVIOUSLY THOUGHT WITH HIGH PRESSURE TO THE E
A BIT STRONGER THAN THOUGHT. THIS WOULD ALSO DECREASE SNOW TOTALS
ACROSS NW MINNESOTA A BIT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HEAVY SNOW WARNING UNTIL 4 PM CDT THIS AFTERNOON FOR NDZ006-014-
     015.

     SNOW ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR NDZ007-008-016-
     024-026>030-054.

MN...SNOW ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MNZ001-004-007.

&&

TG
Hazardous weather outlook, Mar 14, 7:01 AM CDT, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
701 AM CDT WED MAR 14 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-151215-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
701 AM CDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SNOW IS EXPECTED TO DEVELOP OVER EASTERN NORTH DAKOTA...NORTHWEST AND
WEST CENTRAL MINNESOTA AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE SNOW WILL CONTINUE ON THURSDAY...PROVIDING THE POTENTIAL OF
ONE TO THREE INCHES OF SNOWFALL ACCUMULATION TO PARTS OF EASTERN
NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA BY FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SNOWFALL AMOUNTS.

NG

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 2:52 AM CDTSnow AdvisoryFGFBecker, Beltrami, Clearwater, Hubbard, Kittson, Mahnomen and 5 more13 hr
Mar 15, 3:44 PM CDTWind AdvisoryFGFBecker, Clay, Grant, Otter Tail, Wadena, Wilkin3 hr

Nearby

Heavy Snow Warnings in North Dakota, 2007Heavy Snow Warnings in Minnesota, 2007Every heavy snow warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.